Alert archive / Louisiana / Tornado Warnings in 2018
Tornado Warning 12, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Jan 22, 2018, 12:52 AM CST for 4 parishes in Louisiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 22, 2018, 12:52 AM CST (06:52 UTC)
- Expired
- Jan 22, 2018, 1:32 AM CST
- In force
- 40 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Bienville Parish, LA, Jackson Parish, LA, Natchitoches Parish, LA, Red River Parish, LA
The radar
The Shreveport radar (KSHV), 88 km from the middle of the area, began a volume at 06:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 21, 9:59 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 6.9 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 970 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
467
WFUS54 KSHV 220652
TORSHV
LAC013-049-069-081-220745-
/O.NEW.KSHV.TO.W.0012.180122T0652Z-180122T0745Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
1252 AM CST MON JAN 22 2018
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Southwestern Jackson Parish in north central Louisiana...
Northeastern Red River Parish in northwestern Louisiana...
North central Natchitoches Parish in northwestern Louisiana...
Southeastern Bienville Parish in northwestern Louisiana...
* Until 145 AM CST
* At 1252 AM CST, a severe thunderstorm capable of producing a
tornado was located 10 miles northeast of Coushatta, or 25 miles
north of Natchitoches, moving northeast at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
southwestern Jackson...northeastern Red River...north central
Natchitoches and southeastern Bienville Parishes, including the
following locations: Hodge, Friendship, Liberty Hill, Bienville,
Saline, Martin, Brice, Lucky, Ashland and East Hodge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Tornadoes are extremely difficult to see and confirm at night. Do
not wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3223 9267 3205 9321 3213 9328 3243 9289
TIME...MOT...LOC 0652Z 230DEG 26KT 3212 9320
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
134 follow-up statements
263
WWUS54 KSHV 220703
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
103 AM CST MON JAN 22 2018
LAC069-081-220713-
/O.CAN.KSHV.TO.W.0012.000000T0000Z-180122T0745Z/
Red River LA-Natchitoches LA-
103 AM CST MON JAN 22 2018
...THE TORNADO WARNING FOR NORTHEASTERN RED RIVER AND NORTH CENTRAL
NATCHITOCHES PARISHES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 400 AM CST for northwestern
Louisiana.
LAT...LON 3223 9267 3215 9310 3219 9318 3243 9289
TIME...MOT...LOC 0703Z 231DEG 32KT 3220 9308
$$
LAC013-049-220745-
/O.CON.KSHV.TO.W.0012.000000T0000Z-180122T0745Z/
Jackson LA-Bienville LA-
103 AM CST MON JAN 22 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 AM CST FOR
SOUTHWESTERN JACKSON AND SOUTHEASTERN BIENVILLE PARISHES...
At 103 AM CST, a severe thunderstorm capable of producing a tornado
was located 14 miles southeast of Ringgold, or 21 miles west of
Jonesboro, moving northeast at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Jonesboro, Hodge, North Hodge, East Hodge, Lucky, Bienville,
Friendship, Liberty Hill and Brice.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3223 9267 3215 9310 3219 9318 3243 9289
TIME...MOT...LOC 0703Z 231DEG 32KT 3220 9308
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
13637
WWUS54 KSHV 220716
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
116 AM CST MON JAN 22 2018
LAC013-049-220745-
/O.CON.KSHV.TO.W.0012.000000T0000Z-180122T0745Z/
Jackson LA-Bienville LA-
116 AM CST MON JAN 22 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 AM CST FOR WEST
CENTRAL JACKSON AND SOUTHEASTERN BIENVILLE PARISHES...
At 116 AM CST, a severe thunderstorm capable of producing a tornado
was located 15 miles west of Jonesboro, moving northeast at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Jonesboro, Hodge, North Hodge, East Hodge, Lucky, Bienville,
Friendship, Liberty Hill and Brice.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3223 9267 3221 9301 3228 9307 3243 9289
TIME...MOT...LOC 0716Z 238DEG 30KT 3228 9296
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
13769
WWUS54 KSHV 220726
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
126 AM CST MON JAN 22 2018
LAC013-049-220745-
/O.CON.KSHV.TO.W.0012.000000T0000Z-180122T0745Z/
Jackson LA-Bienville LA-
126 AM CST MON JAN 22 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 AM CST FOR WESTERN
JACKSON AND EAST CENTRAL BIENVILLE PARISHES...
At 126 AM CST, a severe thunderstorm capable of producing a tornado
was located 10 miles northwest of Jonesboro, moving northeast at 35
mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Liberty Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3231 9276 3228 9286 3235 9295 3242 9287
TIME...MOT...LOC 0726Z 235DEG 29KT 3233 9285
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
13442
WWUS54 KSHV 220732
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
132 AM CST MON JAN 22 2018
LAC013-049-220742-
/O.CAN.KSHV.TO.W.0012.000000T0000Z-180122T0745Z/
Jackson LA-Bienville LA-
132 AM CST MON JAN 22 2018
...THE TORNADO WARNING FOR WESTERN JACKSON AND EAST CENTRAL BIENVILLE
PARISHES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
A tornado watch remains in effect until 400 AM CST for north central
and northwestern Louisiana.
LAT...LON 3231 9276 3228 9286 3235 9295 3242 9287
TIME...MOT...LOC 0731Z 230DEG 26KT 3236 9281
$$
13What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Jan 22, 12:08 AM CST, 44 minutes earlier.
Area forecast discussion, Jan 22, 12:08 AM CST, 44 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1208 AM CST Mon Jan 22 2018
.AVIATION...
For the ArkLaTex, Flight categories ranging from IFR to VFR with
several lines of TS affecting the area. The cold front is edging
toward TYR now and will bring a return to VFR from W to E
overnight. Tornado watch for E TX/NW LA until 10Z w/ expectation
for more strong/severe storms as winds remain breezy off the Gulf
S10-20KT with higher gusts. Sfc winds W/NW10-20KT coming. Low
level climb winds are S/SW 25-50KT near speed shear criteria with
SW flow aloft for flight levels increasing to 100KT by FL320.
&&
.PREV DISCUSSION... /issued 954 PM CST Sun Jan 21 2018/
UPDATE...
Will be quick as we continue to track a long lived Super Cell
which has likely produced a tornado across several counties in
Northeast Texas. Low level shear is very strong ahead of the cold
front/dryline merger which was located just west of our CWA as of
10pm. New Tornado Watch will be forthcoming soon which will take
in the remainder of SW AR and Deep East Texas as well as much of
NW LA and will await it's issuance before a new updated zone
package is sent forth. Otherwise, did increase pops along and
ahead of the approaching cold front for the remainder of the
night.
Thanks for the coordination SPC.
13
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 51 62 37 60 / 100 10 0 0
MLU 57 64 38 58 / 100 30 0 0
DEQ 44 56 32 56 / 70 10 0 0
TXK 47 59 35 57 / 90 10 0 0
ELD 52 61 36 58 / 100 10 0 0
TYR 46 61 36 59 / 40 10 0 0
GGG 47 61 36 59 / 90 10 0 0
LFK 51 64 36 62 / 90 10 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until midnight CST tonight for ARZ070-071.
LA...Lake Wind Advisory until midnight CST tonight for LAZ001>003-
010>012.
OK...None.
TX...Lake Wind Advisory until midnight CST tonight for TXZ096-097-
108>112-124>126-136>138-149>153.
&&
24/13Hazardous weather outlook, Jan 21, 12:19 PM CST, 12 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1219 PM CST Sun Jan 21 2018 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-221830- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1219 PM CST Sun Jan 21 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... An upper-level storm system across the Southern Plains combined with a surface low and trailing cold front will increase showers and thunderstorms across the Four State Region late this afternoon. The storms will develop into a squall line and spread East from Eastern Oklahoma and North Texas across the forecast area during the evening and overnight. Strong to severe thunderstorms will be possible with damaging winds the main threat along with a few tornadoes. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Showers and thunderstorms possible on Friday night into Saturday night as an upper-low and surface front move across the region. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be needed late this afternoon and overnight.
In the hours before
Special weather statement, Jan 21, 9:56 PM CST, 2 hours 56 minutes before
Special Weather Statement
National Weather Service Shreveport LA
956 PM CST SUN JAN 21 2018
TXZ096-108>110-220445-
Camp TX-Red River TX-Franklin TX-Titus TX-
956 PM CST SUN JAN 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FRANKLIN...TITUS...
NORTHWESTERN CAMP AND SOUTHEASTERN RED RIVER COUNTIES UNTIL 1045 PM
CST...
At 956 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Clarksville to 6 miles southwest of
Wilkerson to near Scroggins. Movement was northeast at 60 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Mount Pleasant, Clarksville, Boxelder, Wilkerson, Scroggins,
Winfield, Avery, Annona, Miller's Cove, Harts Bluff, Monticello,
Cuthand and English.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A tornado watch remains in effect until 1100 PM CST for northeastern
Texas.
LAT...LON 3322 9508 3365 9506 3372 9479 3354 9475
3316 9489 3299 9515 3300 9515 3300 9516
3298 9516 3296 9519 3296 9524
TIME...MOT...LOC 0356Z 220DEG 52KT 3363 9502 3328 9504 3303 9519
24Special weather statement, Jan 21, 10:00 PM CST, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1000 PM CST SUN JAN 21 2018
TXZ125-136-137-220430-
Upshur TX-Gregg TX-Smith TX-
1000 PM CST SUN JAN 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SMITH...SOUTHEASTERN
UPSHUR AND WESTERN GREGG COUNTIES UNTIL 1030 PM CST...
At 959 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Gilmer to 6 miles west of Liberty City.
Movement was northeast at 50 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Longview, Kilgore, White Oak, Gladewater, Gilmer, Clarksville City,
East Mountain, Diana, Liberty City, West Mountain, Union Grove,
Warren City and Judson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A tornado watch remains in effect until 1100 PM CST for northeastern
Texas. A tornado watch also remains in effect until 400 AM CST for
northeastern Texas.
LAT...LON 3273 9492 3277 9470 3265 9470 3241 9483
3239 9511
TIME...MOT...LOC 0359Z 229DEG 42KT 3272 9489 3243 9505
24Local storm report, Jan 21, 10:21 PM CST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1021 PM CST SUN JAN 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 PM TSTM WND DMG 3 SSW DE KALB 33.47N 94.63W
01/21/2018 BOWIE TX BROADCAST MEDIA
MINOR STRUCTURAL DAMAGE TO HOMES EAST SIDE
OF 259, ON 44 JUST NORTH OF FM 4230, SEVERAL
CHICKEN HOUSES DESTROYED, TREES AND POWER
POLES DAMAGED.
&&
25Special weather statement, Jan 21, 10:41 PM CST, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1041 PM CST SUN JAN 21 2018
ARZ059-OKZ077-TXZ097-220530-
Little River AR-McCurtain OK-Bowie TX-
1041 PM CST SUN JAN 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LITTLE RIVER...
SOUTHEASTERN MCCURTAIN AND NORTHWESTERN BOWIE COUNTIES UNTIL 1130 PM
CST...
At 1040 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Us 259 And I 30 Intersection to 6 miles
southwest of Arkinda. Movement was northeast at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
New Boston, Foreman, De Kalb, Winthrop, Dalby Springs, Arkinda,
Wallace, Tom and Almont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A tornado watch remains in effect until 1100 PM CST for southeastern
Oklahoma...and northeastern Texas. A tornado watch also remains in
effect until 400 AM CST for southwestern Arkansas...and northeastern
Texas.
LAT...LON 3382 9430 3382 9426 3380 9423 3344 9442
3331 9469 3331 9473 3333 9475 3341 9475
3377 9457 3385 9430
TIME...MOT...LOC 0440Z 222DEG 52KT 3331 9478 3372 9456
24Local storm report, Jan 21, 11:26 PM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1126 PM CST SUN JAN 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 PM TSTM WND DMG DE KALB 33.51N 94.62W
01/21/2018 BOWIE TX EMERGENCY MNGR
EM REPORTS DAMAGE TO 20 HOMES, ROOFS REMOVED
AND OR STRUCTURALLY DAMAGED.
&&
25Local storm report, Jan 21, 11:44 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1144 PM CST SUN JAN 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM TSTM WND DMG 9 WSW HENDERSON 32.12N 94.94W
01/21/2018 RUSK TX FIRE DEPT/RESCUE
TREE DOWN.
&&
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 10:54 PM CST | Tornado Warning | SHV | Sabine | 33 min |
| Jan 22, 12:24 AM CST | Severe Thunderstorm Warning | SHV | De Soto, Natchitoches, Red River, Sabine | 66 min |
| Jan 22, 12:28 AM CST | Severe Thunderstorm Warning | SHV | De Soto, Natchitoches, Red River, Sabine | 47 min |
| Jan 22, 1:37 AM CST | Special Weather Statement | SHV | Bienville | 23 min |
| Jan 22, 2:21 AM CST | Severe Thunderstorm Warning | SHV | Lincoln, Ouachita, Union | 24 min |
| Jan 22, 2:55 AM CST | Tornado Warning | SHV | Grant, Natchitoches | 35 min |
| Jan 22, 3:25 AM CST | Lake Wind Advisory | SHV | Bienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 9 more | 15 hr |
| Jan 22, 4:12 AM CST | Special Weather Statement | SHV | LaSalle | 48 min |
Nearby
Tornado Warnings in Louisiana, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.